Thunderstorm Wind, Posey
- When
- September 19, 9:42 PM CST
- Where
- Posey County, Poseyville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.167, -87.783
A trained spotter measured two wind gusts to 58 MPH.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 19, 12:10 PM CST, 9 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 110 PM CDT MON SEP 19 2005 .DISCUSSION... THE ATMOSPHERE APPEARS TO BE CAPPED...WITH LAPS DATA SHOWING CINH VALUES LESS THAN -50 J/KG. ONLY A FEW LIGHT SHOWERS OR SPRINKLES NOTED MOVING TOWARD SW ILLINOIS...AND WEAKENING. NOT THAT MUCH IN THE WAY OF CLOUD COVER EITHER. STILL SUNNY OVER SRN SECTIONS. PARTLY CLOUDY NORTH. MAIN FORECAST CHALLENGE FOR TONIGHT...IS HOW HIGH TO GO WITH POPS. ETA/NAM IN REASONABLE AGREEMENT MOVING COLD FRONT THROUGH THE FA TONIGHT. THE MODELS CONTINUE TO SHOW DEEPEST MOISTURE OVER OUR E/NE COUNTIES INCLUDING SE IL/SW IN AND NW KY. WILL HAVE LOW END LIKELY POPS THERE...AND CHANCE POPS EVERY WHERE ELSE. SOUTHERN SECTIONS OF THE FA MAY NOT SEE MUCH UNTIL AFTER MIDNIGHT...UNLESS SOMETHING CAN POP SOMEWHERE IN THE HEAT OF THIS AFTERNOON...WHICH DOES NOT APPEAR TOO LIKELY...GIVEN THE CAP STRENGTH...AND LACK OF SFC OR UPPER LEVEL TRIGGER. NONE THE LESS...WE WILL CONTINUE TO MONITOR. WILL AGGRESSIVELY END POPS FROM NORTH TO SOUTH ON TUESDAY...AS DEEP LAYER DRYING PUSHES SOUTH IN THE WAKE OF THE FRONT. THE AREA WILL THEN BE UNDER THE INFLUENCE OF WEAK HIGH PRESSURE THROUGH THE MID AND LATE WEEK PERIOD. SO WE WILL CONTINUE WITH OUR DRY FORECAST. FOCUS TURNS TO RITA OVER THE WEEKEND. GFS HAS BEEN PRETTY CONSISTENT BRINGING RITA ON TO THE SE TX COAST MIDDAY SATURDAY...AND THEN MOVG ITS REMNANTS NNE ACROSS THE LOWER MISSISSIPPI VALLEY REGION INTO SUNDAY. BASED ON THE CONSISTENT SIGNAL IN THE GFS...WILL KEEP IT DRY THROUGH SATURDAY NIGHT...THEN INTRODUCE SHRA/TSRA INTO THE FORECAST SUNDAY. WILL KEEP THE CHANCE GOING THROUGH MONDAY AS THE GFS MOVES THE H7 LOW OVHD MONDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT MON SEP 19 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 300 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS AS THE FRONT MOVES THROUGH. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...MAINLY ALONG AND NORTH OF A LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY. THE MAIN HAZARD WILL BE STRONG WINDS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE STORMS. ISOLATED 2 INCH RAIN AMOUNTS ARE A POSSIBILITY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED...ESPECIALLY IN THE SLIGHT RISK AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 949 PM CDT MON SEP 19 2005 ILZ075>078-082-083-200345- EDWARDS IL-HAMILTON IL-JEFFERSON IL-WABASH IL-WAYNE IL-WHITE IL- 949 PM CDT MON SEP 19 2005 STRONG THUNDERSTORMS WITH WIND GUSTS NEAR 50 MPH MOVING INTO THE REGION... AT 945 PM...DOPPLER WEATHER RADAR AND SURFACE REPORTS INDICATED VERY STRONG THUNDERSTORMS MOVING SOUTHEAST INTO WAYNE AND JEFFERSON COUNTIES IN SOUTHERN ILLINOIS. IN ADDITION TO STRONG WINDS AROUND 50 MPH...VERY HEAVY RAIN AND FREQUENT DEADLY LIGHTNING WERE ALSO ACCOMPANYING THE STORMS. THE STORMS WILL MOVE RAPIDLY SOUTHEAST AT 45 MPH DURING THE NEXT HOUR OR SO...AND AFFECT LOCATIONS NEAR FAIRFIELD AND MOUNT VERNON BY AROUND 10 PM. THE STORMS WILL AFFECT GRAYVILLE AND CARMI BETWEEN 1030 PM AND 11 PM. GM
The Evansville,IN radar (KVWX), 12 km away, was scanning. The volume nearest the first event began at 03:43 UTC.
4 thunderstorm wind. Local standard time, as filed.
A trained spotter measured two wind gusts to 58 MPH.
Several trees were blown down. A small billboard was blown down in front of the American Legion building.
Windows were blown out of a house. Broken glass injured the arm of a woman.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474076, 5474073, 5474074, 5474075.